Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

New viewpoints in the geometry of submanifolds of $R^N$


Author: Robert B. Gardner
Journal: Bull. Amer. Math. Soc. 83 (1977), 1-35
MSC (1970): Primary 53C40, 53B25, 53A55
DOI: https://doi.org/10.1090/S0002-9904-1977-14174-8
MathSciNet review: 0431044
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. C. Allendoerfer, Global theorems in Riemannian geometry, Bull. Amer. Math. Soc. 54 (1948), 249-259. MR 10, 266. MR 27171
  • 2. C. Allendoerfer, Rigidity for spaces of class greater than one, Amer. J. Math. 61 (1939), 633-644. MR 1, 28. MR 170
  • 3. S. Alexander, Reducibility of Euclidean immersions of low codimension, J. Differential Geometry 3 (1969), 69-82. MR 40 #3467. MR 250228
  • 4. S. Alexander, Cylindricity of Euclidean immersions, Notices Amer. Math. Soc. 16 (1969), 682. Abstract #69T-D16.
  • 5. S. Alexander and R. Maltz, Isometric immersions of Riemannian products in Euclidean space, J. Differential Geometry (to appear). MR 417990
  • 6. W. Ambrose and I. Singer, A theorem on holonomy, Trans. Amer. Math. Soc. 75 (1953), 428-443. MR 16, 172. MR 63739
  • 7. G. M. Bergman, Ranks of tensors and change of base field, J. Algebra 11 (1969), 613-621. MR 39 #4177. MR 242850
  • 8. E. Cartan, Sur les variétés de courbure constante d’un espace euclidien ou non euclidien, Bull. Soc. Math. France 47 (1919), 125-160.
  • 9. B. Chen, Geometry of submanifolds, Pure and Appl. Math., no. 22, Dekker, New York, 1973. MR 50 #5697. MR 353212
  • 10. S. S. Chern, La géométrie des sous-variétés d’un espace euclidien à plusieurs dimensions, Enseignement Math. 40 (1951-1954), 26-46. MR 16, 856.
  • 11. S. S. Chern, On curvature and characteristic classes of a Riemann manifold, Abh. Math. Sem. Univ. Hamburg 20 (1956), 117-126. MR 17, 783. MR 75647
  • 12. S. S. Chern, On a theorem of algebra and its geometrical application, J. Indian Math. Soc. 8 (1944), 29-36. MR 6, 216. MR 11786
  • 13. S. S. Chern and N. H. Kuiper, Some theorems on the isometric imbedding of compact Riemann manifolds in Euclidean space, Ann. of Math. (2) 56 (1952), 422-430. MR 14, 408. MR 50962
  • 14. J. A. Erbacher, Reduction of the codimension of an isometric immersion, J. Differential Geometry 5 (1971), 333-340. MR 44 # 5897. MR 288701
  • 15. R. Gardner, Geometry of submanifolds of Euclidean spaces, Proc. Sympos. Pure Math., vol. 27, Amer. Math. Soc. Providence, R. I., 1975, pp. 125-134. MR 380680
  • 16. P. Hartman, On isometric immersions in Euclidean space of manifolds with non-negative sectional curvatures, Trans. Amer. Math. Soc. 115 (1965), 94-109. MR 34 # 1968. MR 202094
  • 17. P. Hartman, On the isometric immersions in Euclidean space of manifolds with nonnegative sectional curvatures, II, Trans. Amer. Math. Soc. 147 (1970), 529-540. MR 41 # 7586. MR 262981
  • 18. P. Hartman and L. Nirenberg, On spherical image maps whose Jacobians do not change sign, Amer. J. Math. 81 (1959), 901-920. MR 23 # A4106. MR 126812
  • 19. N. H. Kuiper, Minimal total absolute curvature for immersions, Invent. Math. 10 (1970), 209-238. MR 42 # 2499. MR 267597
  • 20. R. Maltz, Cylindricity of isometric immersions into Euclidean space, Proc. Amer. Math. Soc. 53 (1975), 428-432. MR 643658
  • 21. J. D. Moore, Isometric immersions of Riemannian products, J. Differential Geometry 5 (1971), 159-168. MR 46 # 6249. MR 307128
  • 22. J. D. Moore, Reducibility of isometric immersions, Proc. Amer. Math. Soc. 34 (1972), 229-232. MR 45 # 2623. MR 293546
  • 23. B. O'Neill, Isometric immersion of flat manifolds in euclidean space, Michigan Math. J. 9 (1962), 199-205. MR 27 # 2941. MR 152970
  • 24. F. A. E. Pirani, Invariant formulation of gravitational radiation theory, Phys. Rev. (2) 105 (1957), 1089-1099. MR 20 # 3020. MR 96537
  • 25. M. Spivak, A comprehensive introduction to differential geometry. Vols. I-V, Publish or Perish, Boston, Mass., 1970-75. MR 42 # 2369; # 6726. MR 532830
  • 26. S. Sternberg, Lectures on differential geometry, Prentice-Hall, Englewood Cliffs, N. J., 1964. MR 33 # 1797. MR 193578
  • 27. Edsel Stiel, Isometric immersions of manifolds of nonnegative constant sectional curvature, Pacific J. Math. 15 (1965), 1415-1419. MR 32 # 6375. MR 188948
  • 28. C. Tompkins, Isometric imbedding of flat manifolds in Euclidean space, Duke Math. J. 5 (1939), 58-61. MR 1546106
  • 29. H. Weyl, On the volume of tubes, Amer. J. Math. 61 (1939), 461-472. MR 1507388
  • 30. K. Yano and S. Bochner, Curvature and Betti numbers, Ann. of Math. Studies, no. 32, Princeton Univ. Press, Princeton, N. J., 1953. MR 15, 989. MR 62505

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 53C40, 53B25, 53A55

Retrieve articles in all journals with MSC (1970): 53C40, 53B25, 53A55


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1977-14174-8

American Mathematical Society